MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11637
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during implantation of an unknown stent, a flexor raabe guiding sheath leaked at the hub after the sheath was inserted into the patient.Another manufacturer's wire guide and unknown 5-french catheter were used through the valve.Contrast was injected into the hub and the contrast was "pushed out by the reaction force".The complaint device was removed and another device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.As reported, during implantation of an unknown stent, a flexor raabe guiding sheath leaked at the hub after the sheath was inserted into the patient.Another manufacturer's wire guide and unknown 5-french catheter were used through the valve.Contrast was injected into the hub and the contrast was "pushed out by the reaction force".The complaint device was removed and another device was used to complete the procedure.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one kcfw with no biological matter or visible damage to cook for investigation.Physical examination of the returned device showed: the device leaked through the slit/hole in the silicon valve during a leak test.The hub was disassembled and the silicone disc was examined for holes/tears and none were found.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has determined component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10108728
Report Number1820334-2020-01039
Device Sequence Number14304578
Product Code DYB
UDI-Device Identifier00827002116375
UDI-Public(01)00827002116375(17)221007(10)10065959
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberG11637
Device Catalogue NumberKCFW-8.0-38-70-RB-RAABE
Device Lot Number10065959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.35 WIRE GUIDE; TERUMO 0.35 WIRE GUIDE.
Patient Age71 YR
Patient Weight64